Orbital Magnetism in Ensembles of Ballistic Billiards

Denis Ullmo 1, Klaus Richter 1, Rodolfo A. Jalabert 1

Physical Review Letters 74 (1995) 383-386

We calculate the magnetic response of ensembles of small two-dimensional structures at finite temperatures. Using semiclassical methods and numerical calculation we demonstrate that only short classical trajectories are relevant. The magnetic susceptibility is enhanced in regular systems, where these trajectories appear in families. For ensembles of squares we obtain a large paramagnetic susceptibility, in good agreement with recent measurements in the ballistic regime.

  • 1. Division de Physique Théorique, IPN,
    Université Paris XI – Paris Sud
Retour en haut